MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43863
Medical Device Problem Codes Delivery System Failure (2905); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) #p050017/s002 and s003.The ziv6-35-80-9-80 device of lot number c1297117 involved in this complaint has not yet been returned for evaluation.With the information provided, a document based investigation was conducted.The device related to this complaint has not yet been returned, and the customer was contacted to provide additional information about the handle breakage.The investigation will be updated once the device has been returned and evaluated, or the information has been provided.From customer testimony, it is known that the complaint device was advanced over a 0.035¿ diameter rosen wire guide.The device was flushed before the procedure.The stent was not deployed.The patient anatomy was not severely calcified or tortuous.Pre-dilation was conducted prior to this occurrence.The customer confirmed that the handle was pulled towards the hub, and the delivery system was not pushed during deployment.There is no evidence to suggest this event did not occur.Therefore, the customer complaint is confirmed based on customer testimony.Possible causes for this occurrence could include a difficult patient anatomy, which would apply high forces during deployment.The customer reported that the patient anatomy was not severely calcified or tortuous.As the information has not yet been provided, the complaint device not yet returned and the circumstances for use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.Prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1297117.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
Upon deploying the stent the deployment handle came apart.Unable to control the mechanism.Another of the same device (shorter size) was used to complete the procedure.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) #: p050017/s002 and s003.This follow up mdr is being submitted due to the return of the complaint device.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
This follow up mdr is being submitted due to the return of the complaint device.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.Initial report details: upon deploying the stent the deployment handle came apart.Unable to control the mechanism.Another of the same device (shorter size) was used to complete the procedure.
 
Additional Manufacturer Narrative
Cook (b)(4) ltd (manufacturer) is submitting this report on behalf of (b)(4).Exemption number: e2016031.(b)(4).Pma/510(k) #p050017/s002 and s003.Device evaluation: the ziv6-35-80-9-80 device involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the target location for the complaint device was the external iliac.From customer testimony, it is known that the complaint device was advanced over a 0.035 diameter rosen wire guide.The device was flushed before the procedure.The stent was not deployed.The patient anatomy was not severely calcified or tortuous.Pre-dilation was conducted prior to this occurrence.The customer confirmed that the handle was pulled towards the hub, and the delivery system was not pushed during deployment.The user tried to deploy the stent by hand but it was determined the stent would not deploy and the device was removed.The device related to this occurrence underwent a laboratory evaluation on the 21st september 2017.On evaluation of the returned device, it was observed that the flexor was separated from the handle at the white connector cap.The device was returned with the stent partially deployed, with 4cm of the stent seen exiting the flexor.The flexor was measured as 80.3cm, which was within specification of 80cm +1.3cm -0.8cm (ref.Ci-dwg-50224 ver.25).The device was flushed without issues.There was no tactile damage on the outer sheath (flexor).A 0.035 diameter wire guide was passed through the device, with no resistance encountered.No congealed blood was observed in the device lumen.The stent was deployed during the lab evaluation.There was no damage observed on the stent, and congealed blood was observed on the stent.The stent length was measured as 8cm.Complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle at the white cap.The customer was contacted to confirm if the stent partially deployed during the attempted deployment.The investigation will be updated once the information has been provided.Possible causes for this occurrence could include a insufficient strength of the coil of the flexor, the flare at the proximal end of the flexor not formed correctly or the joint at the white connector cap not being glued.However, as the circumstances for use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product instructions for use document review: prior to distribution all ziv6 (zilver 635) devices are subject to visual inspection and functional checks to ensure device integrity a review of the relevant manufacturing records (c1297117) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest any issues with lot c1297117.Summary: complaint is confirmed as the failure was verified in the laboratory.The flexor was found to be separated from the handle at the white cap.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The risk was determined to be category iii (no risk).Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up mdr is being submitted due to the return of the complaint device and to include the investigation conclusions.Initial report details: upon deploying the stent the deployment handle came apart.Unable to control the mechanism.Another of the same device (shorter size) was used to complete the procedure.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6855153
Report Number3001845648-2017-00388
Device Sequence Number496331
Product Code NIO
UDI-Device Identifier10827002438634
UDI-Public(01)10827002438634(17)191121(10)C1297117
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG43863
Device Catalogue NumberZIV6-35-80-9-80
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/14/2017
Event Location Hospital
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/12/2017
09/12/2017
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/10/2017
11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR